I took suboxone today and freeeeaked out becuz my heart started to beat like CRAZY. Pounding and fast. Its calmed down but I am still scared because I have an enlargemtn in my heart due to my heart beating so much from withdrawing all the time (before I committed to withdrawing for good). I'm freaked out b y this whole process. I've been layin here trying to relax but if I don't focus on something, I can feel my heart beat in every part of my body, and the back of my head. Also if I try to move around my heart really speeds up. Aaand my skin feels really hot. I have no one else to help me so I have resorted to this website... I'm scared about my heart and not being able to get up and do anything is very frustrating... can someone please give me some input... thanks <3
Am I experiencing a normal reaction to suboxone?
- 19 Jun 2011 by vikachka
- 21 June 2011
Dear Vik, some people do have this symptom, I did. You didn't list how much you are on or for how long and that info would be helpful. Go to any drug store and use the machine to check your blood pressure, if it is high, it will make the heart beating feel much worse. If you have been placed on 16 mgs, and are taking it all at once, that dose likely can be brought down, but you will have to call the doctor to get a dose reduction okayed. I have to always say to call the doctor. Most people don't need 16 mgs, but the doctors prescribing it are going by what they learned in the training course and that is almost always the amount they start a patient on. Suboxone can stay on the brain receptor sites for several days with no more taken, so, you could skip a dose, and if you start feeling better after you have been off it for a day, a dose reduction is indicated. If your blood pressure is high, please call your doctor today( even if you get the answering service) and ask for clonidine, it is a blood pressure med that helps with blood pressure levels, anxiety, rls, and insomnia in subs patients and those going thru opiate withdrawal. It is sunday and father's day, so answers here may come more slowly than they normally would. I hope you get to feeling better soon. You can hit comment and add that info and please keep checking back for responses throughout the day. It is my experience that sunday afternoons to evenings produce more answers. Sunday mornings people are in Church or out doing things, do, please, go check your bp, and do the resting, that is the only thing you can do other than call the doctor. Saying a Prayer for ya, Pattishan
Heart problems are a very real possibility when detoxing off any drug, but maybe especially opiates. On the 1 hand, if you had not said you have a heart issue I'd call what you're experiencing anxiety, also known as fear. Anxiety is a type of fear, although usually you aren't afraid of something real. So your heart beating faster can come from that. But since you said you have a heart enlargement, I'm going to assume the irregular heart beats are real. You asked if it's Normal, and I have to say No, it's not Normal. But it is common. However it's not normal in the sense that folks on Sub don't experience this on a regular basis. Your age is also a factor. The 1st time I had to detox from pain meds I was 44 and the entire detox went fine. Yet I knew I had a heart problem that was never diagnosed. Every time the docs checked me there was nothing for them to find. So the detox went fine, but about 3 weeks after being off all opiates my heart speeded up and didn't feel right. This lasted over 1 hour at which time a friend took me to the ER. I was immediately put an EKG machine and they finally diagnosed what I had been feeling, sporadically, for years. I was having an episode of Tachycardia (a rapid heart rate) and Atrial Fibrillations. A rapid heart rate isn't too worrisome, but doc's get very worried over A-Fibs because they can lead to a stroke. So the ER doc administered some meds, which brought my heart beat back to normal. He then admitted me to a heart ward where I was under constant observation for the next 3 days. It didn't happen again, so I was placed on meds and released. I'm still on meds, and always will be. But this is why you shouldn't ignore this.
Patti is right that unless you go to an ER you should at the very least go check your BP and heart rate at a drug store or someplace they have a machine. But better yet is should but a BP and Heart Rate monitor. You should also learn to feel your wrist pulse and learn what Your pulse feels like. Under normal conditions when a heart goes into A-Fibs the person can't feel it. But when a heart goes into A-Fibs and Tachycardia at the same time, you may be able to feel it. I mean feel it in your wrist pulse. However, I feel it throughout my body. It feels very scary. It also feels like an anxiety or panic attack, but it isn't. This really isn't something you should play around with. You should see a doc asap. But I get the feeling you aren’t going to. I am aware that there are people out there who take Sub every now and then just to try and reduce their opiate dose. And then after a few days they go back to OxyContin, Heroin, or whatever their favorite opiate is. I'm wondering if you're 1 of these people? Forgive me if I'm wrong, but that's what it sounds like to me. I say this because personally, other than a doc, I wouldn't have any idea where to get a Sub from, or even an OxyContin pill for that matter.
I think you need to decide whether you want off the addicting opiates or not. If you do, Sub can help in ways no other drug can. But as Patti said, you also need addiction therapy. If you don't want to completely quit the high-producing opiates then you shouldn't also use Sub. It's a recipe for disaster. Nevertheless, I will try to help you. But I'd like you to decide to quit using opiates in the ways you're now doing.
- Suboxone Information for Consumers
- Suboxone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Jul 2009 • 2 answers
Updated 2 May 2013 • 2 answers
Updated 29 Feb 2012 • 1 answer
Updated 6 Apr 2011 • 2 answers
Updated 10 Apr 2016 • 3 answers